# SDR UTVR98001

- Difficulty date: April 23, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N791CA
- Make and model: Bell 206L-3
- Aircraft serial: 51455
- Engine: Allsn 250C30P
- System (JASC): 7250 · Turbine Section
- Part: Bearing
- Condition: Failed
- Location: Gp Nr 8
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER CAREFUL INSPECTION OF THE GP TURBINE AND RELATED COMPONENTS, OBSERVED THE NR 8 BEARING HAD CATASTROPHICALLY FAILED CAUSING THE CHIP DETECTOR IN THE COCKPIT TO INDICATE.  THE AIRCRAFT WAS IMMEDIATELY GROUNDED.  THE SUBSEQUENT INSPECTION REVEALED NO TELLTALE SIGNS OF THE CAUSE OF THE BEARING FAILURE.  ALL OIL LINES WERE TESTED AND FOUND FREE OF OBSTRUCTIONS.  ALL RELATED COMPONENTS AND SYSTEMS DID NOT SHOW SIGNS OF FAILURE, PREMATURE WEAR, OR ABNORMAL STRESSES.  SUBMITTER'S OPINION IS THE NR 8 BEARING HAD INHERENT UNDETECTABLE DEFECTS WHICH RESULTED IN THE FAILURE.
